MAUDE Adverse Event Report: STRYKER GMBH HEADLESS COMPRESSION SCREW FIXOS II Ø4.0MM / L40MM; SCREW, FIXATION, BONE

STRYKER GMBH HEADLESS COMPRESSION SCREW FIXOS II Ø4.0MM / L40MM; SCREW, FIXATION, BONE
Model Number 658040
Medical Device Problem Codes Material Fragmentation (1261); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "i had a sales rep that called me in the last week and reported that he had a fixos 2 screw that the threads ribboned as it was being inserted.The screw was put in on power and when the tip of the screw was drilled it peeled out in to numerous pieces, there was no shank left on the screw.The surgeon was unable to get the screw out of the patient, successful compression was not achieved.This created a 20-minute delay in the case.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.H3 other text : the device remains implanted in the patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the evidence received.The evidence inspection revealed the following: x-rays were received for inspection.The stripping of the screw could be confirmed.However, with only the ap view available, it was not possible to determine the exact circumstances under which the fragmentation occurred.The device as well as x-rays of the lateral view would have given further information and would have been necessary in order to determine the root cause of the event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
HEADLESS COMPRESSION SCREW FIXOS II Ø4.0MM / L40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16935478
Report Number0008031020-2023-00191
Device Sequence Number12606503
Product Code HWC
UDI-Device Identifier07613252706991
UDI-Public07613252706991
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K133451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number658040
Device Catalogue Number658040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown